MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number DFW150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: the issue was first noticed a few days post-op, but the exact date is unknown.The best estimate is between the implant and explant dates may 10, 2022 - sep 12, 2022.Device evaluation: product testing could not be performed as the product was not returned for evaluation.The reported event could not be verified, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.A search in complaint system revealed that no other complaints have been received for this production order.Conclusion: based on the investigation, the reported event could not be verified, and no product deficiency could be identified.An attempt was made to obtain the missing information.However, the information was not provided.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Event or Problem Description
Customer reported they explanted an intraocular lens (iol) from a patient¿s left eye as the patient was experiencing halos, glare and blurred vision.The issue was first noticed a few days post-op.The patient was seen recently, and they were still complaining of halos and glare.The symptoms are not debilitating and there were no complications such as capsule tear, vitrectomy, or sutures.Another johnson and johnson lens, model diu150 of 23.5 diopter was used as a replacement.The customer declined to return the explanted iol saying it is a biohazard.No further information was provided.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15526812
Report Number3012236936-2022-02459
Device Sequence Number6029019
Product Code MFK
UDI-Device Identifier05050474751354
UDI-Public(01)05050474751354(17)240913
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/13/2024
Device Model NumberDFW150
Device Catalogue NumberDFW150U245
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2022
Initial Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight83 KG